MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER
Model Number 899916
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes Urinary Retention (2119); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the indwelling catheters on 4 veterans had to be changed within two days.Although the indwelling catheters were able to be flushed, the catheters were not draining urine.Hence, the veteran¿s bladder was scanned to check if there was any urine present in the bladder.The bladder scan revealed 900 ml of urine with the foley in place.Hence, the catheter was changed, and the foley has once again stopped draining.It was also reported that the urine was coming out around the catheter.The balloon of the catheter was assessed, and it was confirmed that the correct amount of normal saline was held within the balloon.It was further reported that there were issues with the indwelling catheters on four units.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.However, the potential root cause for this failure mode could be user related (example: salt accumulation)/ blocked drainage lumen/no drainage eye.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: " patient has acute urinary retention or bladder outlet obstruction.Need for accurate urine output measurements.Use for selected surgical procedures to assist in healing of open sacral or perineal wounds.Patient requires prolonged immobilization to improve comfort for end of life care.Proper techniques for urinary catheter.Insertion.Perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance.Secure the foley catheter.Use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly using a separate, clean collection container for each patient.".Correction: h.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description

Brand Name
BARDEX LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10919276
Report Number1018233-2020-21234
Device Sequence Number2713682
Product Code EZC
UDI-Device Identifier00801741024818
UDI-Public(01)00801741024818
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model Number899916
Device Catalogue Number0165L16
Device Lot NumberNGEN2137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;